MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT; CATHETER INTRODUCER

BARD ACCESS SYSTEMS 5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT; CATHETER INTRODUCER
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaw0267 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2017- per sales rep, the facility reported that the microintroducer did not completely peel away and a small portion was left around the picc.It was stated that the user had to remove the remaining side of the microintroducer by pulling it away from around the picc with a hemostat.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of incomplete microintroducer sheath peel was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 5fr introducer ptfe peel-apart sheath.The sample was received peeled.Blood residue was observed within the sample.The break at the skived region was not regular.More material broke on the left hand tab than on the right hand tab.Microscopic inspection of the excess material on the right hand side revealed material discoloration and deformation.The material exhibited a region of striated texture.The sheath handles failed to split completely along the skiving, resulting in the observed uneven deposition of material along the break surfaces.The failure to split properly appeared to be the result of improper/incomplete skiving during device manufacture.The sample will be forwarded to the manufacturing site for further evaluation.

Brand Name
5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6353307
Report Number3006260740-2017-00134
Device Sequence Number10772347
Product Code DYB
UDI-Device Identifier00801741038389
UDI-Public(01)00801741038389(17)201130(10)REAW0267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number0678950
Device Lot NumberREAW0267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1